Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 379, NWS Atlanta, GA

September 17, 2020Jefferson County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 17, 2020, 2:44 PM EDT for Jefferson County, Georgia. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Sep 17, 2020, 2:44 PM EDT (18:44 UTC)
Expired
Sep 17, 2020, 5:39 PM EDT
In force
3 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Jefferson County, GA

The radar

The Robins AFB radar (KJGX), 111 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Brushy Creek at Campground Road near Wrens (WRNG1).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02197598, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

883 
WGUS42 KFFC 171844
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
244 PM EDT Thu Sep 17 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Brushy Creek near Wrens affecting Jefferson County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC163-180645-
/O.NEW.KFFC.FL.W.0379.200917T1844Z-000000T0000Z/
/WRNG1.1.ER.200917T1748Z.200917T1815Z.000000T0000Z.NO/
244 PM EDT Thu Sep 17 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Brushy Creek near Wrens.
* From this afternoon until further notice.
* At 2:15 PM EDT Thursday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 8.0 feet, Flood stage is reached. Minor flooding 
  occurs of the natural flood plain and woodlands along the creek 
  upstream and downstream from the gage on Campground Road.


&&

LAT...LON 3323 8238 3321 8224 3315 8227 3316 8240

$$
1 follow-up statement
563 
WGUS82 KFFC 172139
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
539 PM EDT Thu Sep 17 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Brushy Creek near Wrens affecting Jefferson County. 

GAC163-172245-
/O.CAN.KFFC.FL.W.0379.000000T0000Z-200917T2139Z/
/WRNG1.1.ER.700119T1232Z.700119T1232Z.700119T1232Z.NO/
539 PM EDT Thu Sep 17 2020

...The Flood Warning for the Brushy Creek near Wrens has been 
cancelled...

The Flood Warning is cancelled for
  the Brushy Creek near Wrens.
* At 5:15 PM EDT Thursday the stage was 7.8 feet.
* Flood stage is 8 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3323 8238 3321 8224 3315 8227 3316 8240

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 1:57 PM EDT, 47 minutes earlier.

Area forecast discussion, Sep 17, 1:57 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
157 PM EDT Thu Sep 17 2020

...18Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 723 AM EDT Thu Sep 17 2020/

PREV DISCUSSION... /Issued 412 AM EDT Thu Sep 17 2020/

SHORT TERM /Today through Friday/...

Tropical Depression Sally's center is just NE of Montgomery, AL
and will continue to push NE through the short term. The rain
shield from Sally is spreading over the area and we are seeing
inches of rainfall across north and central GA. Areas north of an
ATL to AHN line have seen 1 to 2 inches over the past 24 hours
with areas from ATL to MCN seeing about 2 to 4 inches. Right now
the The highest rainfall amounts in GA have occurred just to the
NE of Sally's center across Macon/Peach/Crawford counties. These
counties have see 8-10 inch totals over the past 24 hours and with
more rain to come Im sure these values will continue to go up
through this afternoon. Sally is still expected to track to the NE
with its center expected just N of Columbus by 7am and then just
NW of August by 7pm tonight. North and Central GA will continue to
see moderate to heavy rain through the morning hours with the
rain tapering of from West to East through the afternoon and
evening.

There will be some drier air that moves into N GA tonight around the
backside of Sally's remnants but there will still be some
moisture across central and south GA through the short term.
Keeping some slight to chance PoPs across the area Friday.

High temps today and Friday will stay in the 70s with lows tonight
in the 60s.

01

LONG TERM /Friday Night through Wednesday/...

With the remnant low of Sally pushing out of the area on Friday, a
frontal system should approach the CWA from the N-NW before
stalling near the central to south Georgia region over the
weekend. This frontal system is really the only source of any PoPs
for the CWA as high pressure system begins to builds in over the
latter half of the weekend and remain through the long term
period.

Looking ahead towards the temperatures, high and low temps will
begin to lower thanks in part to that associated cold front. Highs
should be around the low 70s through the weekend with lows getting
down to the mid to low 50s. For high temps, this is around 8 to 16
degrees below climatological average for this time of year so a
taste of fall could be on the horizon. Temps will then slowly
begin to warm once more approaching the mid week period.

Morgan

&&

.AVIATION...
18Z Update...
Lingering very light shra around the remnant center of TD Sally
remain possible before largely tapering by 00z. Cigs have begun
to improve to MVFR at most TAF sites though patchy IFR remains,
mainly near AHN. Cigs will likely range from MVFR to VFR at ATL
sites tonight with more persistent improvement to VFR more likely
by Friday afternoon. Wind speeds will continue to lessen to
around 8-12kts through evening with a few gusts 15-20kts through
20z. Initial NE direction should begin to shift toward NNW around
and after 00z.

//ATL Confidence...18Z Update...
Medium confidence.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  66  79  62 / 100  50  20  20
Atlanta         75  67  77  63 / 100  20  20  10
Blairsville     71  61  74  56 / 100  40  20  10
Cartersville    75  65  77  62 / 100  20  10  10
Columbus        79  69  81  66 /  80  20  20  20
Gainesville     72  66  78  62 / 100  40  20  10
Macon           79  68  80  65 / 100  40  20  20
Rome            78  65  78  61 /  90  20   5  10
Peachtree City  75  66  78  63 / 100  20  20  20
Vidalia         83  71  81  66 /  90  50  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday morning for the following
zones: Banks...Dawson...Fannin...Forsyth...Gilmer...Hall...
Jackson...Lumpkin...Madison...Pickens...Towns...Union...White.

&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Sep 17, 10:00 AM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1000 AM EDT Thu Sep 17 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-Crawford-
Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-Fannin-Fayette-
Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-Gwinnett-Hall-Hancock-
Haralson-Harris-Heard-Henry-Houston-Jackson-Jasper-Jefferson-Johnson-
Jones-Lamar-Laurens-Lumpkin-Macon-Madison-Marion-Meriwether-Monroe-
Montgomery-Morgan-Murray-Muscogee-Newton-North Fulton-Oconee-
Oglethorpe-Paulding-Peach-Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-
Schley-South Fulton-Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-
Telfair-Toombs-Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-
Warren-Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-Wilkinson-
1000 AM EDT Thu Sep 17 2020

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...This afternoon and Tonight...

The remnants of what was once Hurricane Sally, will continue to move
northeast across the area today with the heaviest rain and winds
ending by early this afternoon. No significant additional impacts
are expected across the area, however residual flooding of creeks,
streams, and low lying areas will exist through the day and into
tonight.

Periods of light to moderate rain will continue mainly across
northeast and east-central Georgia through the afternoon. The flash
flood threat will continue to diminish through the day.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time, but any flood or post-
event damage reports are encouraged to be reported to NWS Atlanta,
by visiting our web page: www.weather.gov/ffc.

In the hours before

Local storm report, Sep 17, 12:56 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1256 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      1 E WINDSOR             33.88N  83.82W
09/17/2020                   WALTON             GA   EMERGENCY MNGR

            THREE ROADS IN NNW WALTON COUNTY ARE CLOSED DUE TO
            WATER OVER THE ROAD FROM RIVER AND CREEK FLOODING.

&&

EVENT NUMBER FFC2001218

THIEM
Local storm report, Sep 17, 1:05 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      3 SSW MONROE            33.76N  83.72W
09/17/2020                   WALTON             GA   EMERGENCY MNGR

            CRISTWELL RD SE IN MONROE IS PARTIALLY WASHED OUT FROM
            MOUNTAIN CREEK WITH INUNDATION CREATING SINKHOLES.

&&

EVENT NUMBER FFC2001219

THIEM
Local storm report, Sep 17, 1:27 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
127 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      2 SSW ARCADE            34.04N  83.58W
09/17/2020                   JACKSON            GA   EMERGENCY MNGR

            MCCREERY RD IS CLOSED DUE TO A FLOODED CREEK OVER THE
            ROADWAY.

&&

EVENT NUMBER FFC2001220

THIEM
Local storm report, Sep 17, 1:32 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      2 NE BRASELTON          34.13N  83.74W
09/17/2020                   JACKSON            GA   EMERGENCY MNGR

            CHARLIE COOPER RD HAS BEEN CLOSED DUE TO A FLOODED
            CREEK RUNNING OVER THE ROADWAY NE OF BRABELTON.

&&

EVENT NUMBER FFC2001221

THIEM
Local storm report, Sep 17, 2:13 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      AVERA                   33.19N  82.53W
09/17/2020                   JEFFERSON          GA   EMERGENCY MNGR

            ROAD WASHED OUT DUE TO HIGH WATER NEAR CLARKS MILL ROAD
            AND HWY 102/88. TIME ESTIMATED.

&&

EVENT NUMBER FFC2001222

DJN
Local storm report, Sep 17, 2:44 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      1 SW OGLETHORPE         32.28N  84.08W
09/17/2020                   MACON              GA   EMERGENCY MNGR

            HEAVY RAIN CAUSED A BEAVER DAM TO BREAK AND FLOOD HWY
            49 NEAR MILL CREEK. PUBLIC WORKS HAD SOUTHBOUND LANES
            SHUT DOWN UNTIL WATER RECEDED. TIME ESTIMATED.

&&

EVENT NUMBER FFC2001223

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 9:10 PM EDTFlash Flood WarningFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more6 hr
Sep 16, 11:25 PM EDTFlash Flood WarningFFCCrisp, Dooly, Macon, Taylor7 hr
Sep 17, 12:00 AM EDTFlash Flood WarningFFCBibb, Bleckley, Crawford, Houston, Peach, Pulaski and 2 more11 hr
Sep 17, 12:45 AM EDTFlash Flood WarningFFCHarris, Lamar, Monroe, Pike, Talbot, Upson7 hr
Sep 17, 1:13 AM EDTFlash Flood WarningFFCMeriwether, Troup5 hr
Sep 17, 2:49 AM EDTFlash Flood WarningFFCButts, Clayton, Coweta, Fayette, Fulton, Henry and 1 more7 hr
Sep 17, 2:59 AM EDTFlash Flood WarningFFCBaldwin, Jones, Wilkinson8 hr
Sep 17, 3:29 AM EDTFlash Flood WarningFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more3 hr
Sep 17, 3:34 AM EDTFlash Flood WarningFFCDeKalb, Gwinnett, Newton, Rockdale6 hr
Sep 17, 3:39 AM EDTFlash Flood WarningFFCCobb, Douglas, Fulton6 hr
Sep 17, 4:29 AM EDTRiver Flood WarningFFCDeKalb, Fulton8 hr
Sep 17, 4:32 AM EDTRiver Flood WarningFFCDeKalb11 hr
Sep 17, 4:32 AM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Sep 17, 4:35 AM EDTRiver Flood WarningFFCDeKalb6 hr
Sep 17, 4:42 AM EDTRiver Flood WarningFFCFulton, Gwinnett7 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCFayette, Spalding55 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson28 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding32 hr
Sep 17, 4:50 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee17 hr
Sep 17, 5:04 AM EDTRiver Flood WarningFFCLamar, Spalding9 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCDeKalb, Rockdale38 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCForsyth, Fulton43 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCGwinnett25 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCNewton, Rockdale47 hr
Sep 17, 5:13 AM EDTFlash Flood WarningFFCHancock, Jasper, Putnam, Washington6 hr
Sep 17, 5:16 AM EDTRiver Flood WarningFFCPulaski6 hr
Sep 17, 5:16 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Sep 17, 5:36 AM EDTRiver Flood WarningFFCGwinnett5 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCBarrow, Jackson34 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Sep 17, 5:39 AM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson39 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee64 hr
Sep 17, 5:43 AM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Sep 17, 6:00 AM EDTRiver Flood WarningFFCDeKalb4 hr
Sep 17, 6:42 AM EDTFlash Flood WarningFFCGlascock, Jefferson, Warren6 hr
Sep 17, 6:44 AM EDTRiver Flood WarningFFCCobb4 hr
Sep 17, 6:51 AM EDTRiver Flood WarningFFCGwinnett, Walton12 hr
Sep 17, 6:54 AM EDTRiver Flood WarningFFCGwinnett11 hr
Sep 17, 6:58 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 17, 7:09 AM EDTRiver Flood WarningFFCForsyth16 hr
Sep 17, 7:18 AM EDTRiver Flood WarningFFCDeKalb, Fulton118 min
Sep 17, 7:22 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 17, 7:27 AM EDTRiver Flood WarningFFCGwinnett8 hr
Sep 17, 7:31 AM EDTRiver Flood WarningFFCFulton12 hr
Sep 17, 7:47 AM EDTFlash Flood WarningFFCGreene, Taliaferro5 hr
Sep 17, 9:23 AM EDTRiver Flood WarningFFCCherokee, Cobb5 hr
Sep 17, 9:28 AM EDTRiver Flood WarningFFCCobb, Fulton16 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCobb, Fulton13 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCobb, Fulton11 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard12 hr
Sep 17, 11:03 AM EDTRiver Flood WarningFFCJefferson, Washington23 hr
Sep 17, 11:23 AM EDTRiver Flood WarningFFCJones15 hr
Sep 17, 1:31 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson44 hr
Sep 17, 2:25 PM EDTRiver Flood WarningFFCNewton, Rockdale6 hr
Sep 17, 2:40 PM EDTRiver Flood WarningFFCTaliaferro, Wilkes33 hr
Sep 17, 3:32 PM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding11 hr
Sep 17, 6:42 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe3 hr
Sep 17, 7:22 PM EDTRiver Flood WarningFFCDooly4 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.